View Full Version : 20 and balding!

09-12-2014, 06:06 PM
Hey everyone! Long time browser, decided today to finally make a profile, share my story, and get some advice.

I've been balding since a teenager, I must have been 16 or 17 when my hairline started to recede a bit, although I always had long shaggy hair then so Its hard to say exactly. By 18-19 I was fairly sure I was going bald, but off course put off treatment hoping that the hairline would even out / stop. At around 20 is when the diffuse thinning started to get pretty bad. Its been at the point the last 6 months where I do not leave the house without a baseball cap on, and over the last year It did cause some depression... Although the last few months I have realized that it is happening and I can either

A: Suck it up and accept that I will be bald in the matter of a couple years, or
B: Stop procrastinating, take the risks/side effects/price of medicating it away

I've procrastinated way to long now, because nobody wants to be that 20 year old in the doctors office asking for hair meds, and I've been scared of the side effects... DHT does sound pretty useful to the body. However I feel its either now or never, so I booked myself into a hair clinic who can prescribe proscar rather than expensive propecia and am starting generic (kirkland) minoxidil Monday.

From what I've read is that side effects for Finasteride are very real, but I know that If I do nothing I will regret it so Ill give it a try and see how it affects me. I wish I could pull off the shaved head look but I just buzzed my head once and it looked horrible... A shaved small thin head on a 6'3 lanky guy is basically single life suicide.

Heres some pictures of where my hair is at now, Hopefully in half a year from now Ill be able to leave the house without a hat. Given my age and level of hair loss, is it possible that it will substantially improve with medication? and possible without propecia should the side effects make it not worth it? It would be awesome to have a full head of hair again.
http://imagizer.imageshack.us/v2/640x480q90/674/Y7Etjd.jpg (http://imageshack.com/f/iqY7Etjdj)http://imagizer.imageshack.us/v2/640x480q90/742/zxPIbb.jpg (http://imageshack.com/f/kmzxPIbbj)

09-12-2014, 06:52 PM
Listen sir ! stop being scared of side effects please, please.
my situation is the same as yours and was scared of side effect too and i regret it now but it is too late.
listen to me well, go and see a doctor, am sure he will probably prescribe propecia for you and may add rogaine. so go and see a doctor as soon as possible.
At the end you will be fine. good luck bro

09-14-2014, 04:39 PM
Yes, the best numbers on side effects say that 2% of users get side effects, and of that 2%, 1% of them are fine after a year of taking the drug, making 99% of users fine after 1 year. That is the risk you are taking to take a drug that is effective in stopping hairloss for 10 years in 85% of the cases. And of that 85%, about half of them regrow hair, the other half just stops the hair loss where it is. About 15% keep losing hair even when on finasteride.

You can go around the internet and read stuff about side effects, but that information has no quality control attached to it. It is just stuff people say. You can follow it if you wish, but the information has no quality control while the scientific studies do.

Neither source of information is perfect, but the scientific studies have quality control measures attached to them, making them a better source of information. Therefore, I follow this better source of information rather than the assorted internet postings.

I would do the same thing if I had another health/medical condition. I would follow the scientific studies, not the assorted internet postings, to guide my medical decision-making.

12-29-2014, 12:10 AM
Thought I would give an update for anyone who might be reading this

Started 1.25mg finisteride and... no side effects whatsoever. At all. Been on it about a month now and cant notice a side even if Im looking for one. Hoping for the best, I guess Ill see in time. :D